Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS Dodge City, KS

August 28, 2025Clark County, Comanche County, Kansas

NWS Dodge City, KS issued this flash flood warning at Aug 28, 2025, 2:14 AM CDT for Clark County, Comanche County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2025, 2:14 AM CDT (07:14 UTC)
Expired
Aug 28, 2025, 5:15 AM CDT
In force
3 hr
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
None

Counties Clark County, KS, Comanche County, KS

The radar

The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

334 
WGUS53 KDDC 280714
FFWDDC
KSC025-033-281015-
/O.NEW.KDDC.FF.W.0023.250828T0714Z-250828T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
214 AM CDT Thu Aug 28 2025

The National Weather Service in Dodge City has issued a

* Flash Flood Warning for...
  Southwestern Comanche County in south central Kansas...
  Southeastern Clark County in southwestern Kansas...

* Until 515 AM CDT.

* At 214 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3711 9933 3700 9933 3700 9936 3700 9938
      3700 9941 3700 9944 3700 9946 3700 9948
      3700 9954 3700 9955 3700 9962 3700 9965
      3700 9966 3700 9968 3700 9977 3700 9985
      3709 9985 3711 9985 3711 9954

FLASH FLOOD...RADAR INDICATED

$$

JJOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:00 AM CDT, 14 minutes earlier. Its key messages:

  • Showers and storms tapering today
  • Next chance of storms Friday evening into the weekend
  • Drier next business week
Area forecast discussion, Aug 28, 2:00 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
200 AM CDT Thu Aug 28 2025

.KEY MESSAGES...

- Showers and storms tapering today

- Next chance of storms Friday evening into the weekend

- Drier next business week

&&

.DISCUSSION...
Issued at 222 AM CDT Thu Aug 28 2025

KDDC WSR-88D is busy this morning. Plenty of showers and storms are
around southwest Kansas. This activity is in association with an
upper level wave moving through the region along with moist upslope
flow. There is a considerable amount of moisture throughout the atmospheric
column. This is indicated by a PWAT of 1.74" on last nights KDDC
RAOB. Otherwise, showers and storms will slowly taper through the
first half of the day. With all the precipitation and clouds around,
we will see below normal highs today with values peaking only in
the 70s. 80F may be possible right along the Colorado border.

The forecast should be drier by evening. Lows tonight will be a mix
of 50s to 60s. The next chance of storms comes along Friday evening
and into the weekend. The NBM pops look fine for now. We will continue
to see relatively cool highs over the weekend with highs mainly in
the 70s to lower 80s. Lows will be near normal with values in the
50s to 60s.

Looking ahead, we will mostly likely see drier NW to N flow heading
into the next business week. This will support a drier forecast with
low pops from the NBM. Highs will continue to remain below normal
but pleasant with values in 70s and 80s. Lows will be a little cooler
with more 50s than 60s as a drier airmass prevails across southwest
Kansas.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1111 PM CDT Wed Aug 27 2025

A weather system moving through will provide the TAFs the opportunity
of VCTS/TSRA through the overnight hours. In addition, considerable
low level moisture will result in a continuation of low cigs with
IFR conditions likely. Winds will be light E to SE 5-15 kt.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Sugden
AVIATION...Sugden
Hazardous weather outlook, Aug 28, 2:00 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
200 AM CDT Thu Aug 28 2025

KSZ030-031-043>046-061>066-074>081-084>090-291215-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
200 AM CDT Thu Aug 28 2025 /100 AM MDT Thu Aug 28 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Scattered storms are expected for the first half of today. Gusty winds,
lightning, and heavy rainfall are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

More storms will be possible during this period, however, the chance
for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 27, 11:24 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1124 PM CDT Wed Aug 27 2025

KSZ076-077-087-280500-
Gray KS-Meade KS-Haskell KS-
1124 PM CDT Wed Aug 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MEADE...
SOUTHWESTERN GRAY AND NORTHEASTERN HASKELL COUNTIES THROUGH MIDNIGHT
CDT...

At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tice, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Copeland and Tice around 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3749 10088 3767 10084 3769 10038 3740 10043
TIME...MOT...LOC 0423Z 281DEG 21KT 3757 10077

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JJOHNSON
Special weather statement, Aug 28, 12:23 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1223 AM CDT Thu Aug 28 2025

KSZ043-044-062-063-280600-
Finney KS-Lane KS-Kearny KS-Scott KS-
1223 AM CDT Thu Aug 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN KEARNY...NORTHWESTERN
FINNEY...SOUTHERN SCOTT AND SOUTHWESTERN LANE COUNTIES THROUGH 100 AM
CDT...

At 1223 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Modoc to 12 miles west of Friend to 9
miles northeast of Kendall. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Scott City, Shallow Water, and Friend around 1235 AM CDT.
  Lakin around 1240 AM CDT.

Other locations in the path of these storms include Deerfield and
Holcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3825 10122 3826 10122 3826 10113 3854 10113
      3846 10046 3813 10049 3788 10127 3826 10154
TIME...MOT...LOC 0523Z 290DEG 35KT 3847 10110 3823 10115 3806 10148

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Aug 28, 12:52 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1252 AM CDT Thu Aug 28 2025

KSZ043-044-062-063-075>077-280615-
Gray KS-Finney KS-Lane KS-Kearny KS-Grant KS-Scott KS-Haskell KS-
1252 AM CDT Thu Aug 28 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN KEARNY...FINNEY...
SOUTHEASTERN SCOTT...NORTHEASTERN GRANT...SOUTHERN LANE...
NORTHWESTERN GRAY AND NORTHWESTERN HASKELL COUNTIES THROUGH 115 AM
CDT...

At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Scott City to 9 miles southeast of Friend
to near Lakin. Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Garden City and Holcomb around 1255 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3833 10027 3793 10031 3762 10106 3788 10129
      3818 10083 3848 10085
TIME...MOT...LOC 0552Z 300DEG 34KT 3849 10086 3816 10078 3789 10127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Aug 28, 1:16 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
116 AM CDT Thu Aug 28 2025

KSZ063-064-076-077-280645-
Gray KS-Finney KS-Hodgeman KS-Haskell KS-
116 AM CDT Thu Aug 28 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FINNEY...WEST CENTRAL
HODGEMAN...NORTHERN GRAY AND NORTHEASTERN HASKELL COUNTIES THROUGH
145 AM CDT...

At 116 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Kalvesta to near
Charleston to near Plymell. Movement was east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Charleston around 120 AM CDT.
  Ingalls around 125 AM CDT.
  Kalvesta around 135 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3817 10016 3780 10028 3756 10076 3779 10109
      3799 10072 3825 10060
TIME...MOT...LOC 0616Z 291DEG 29KT 3821 10049 3790 10061 3775 10091

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Aug 28, 1:19 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
119 AM CDT Thu Aug 28 2025

KSZ088-280645-
Clark KS-
119 AM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CLARK COUNTY THROUGH
145 AM CDT...

At 119 AM CDT, Doppler radar was tracking a strong thunderstorm near
Acres, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Acres around 125 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10003 3717 9997 3712 9955 3700 9960
TIME...MOT...LOC 0619Z 286DEG 20KT 3707 9992

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JJOHNSON
Special weather statement, Aug 28, 1:36 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
136 AM CDT Thu Aug 28 2025

KSZ088-089-280700-
Clark KS-Comanche KS-
136 AM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COMANCHE AND
SOUTHEASTERN CLARK COUNTIES THROUGH 200 AM CDT...

At 135 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Sitka, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern
Comanche and southeastern Clark Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3714 9970 3718 9923 3700 9923 3700 9970
TIME...MOT...LOC 0635Z 270DEG 16KT 3705 9961

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:10 PM CDTFlash Flood WarningDDCStanton3 hr
Aug 27, 7:31 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens44 min
Aug 27, 8:15 PM CDTSpecial Weather StatementDDCSeward45 min
Aug 27, 9:25 PM CDTFlash Flood WarningDDCSeward3 hr
Aug 27, 10:15 PM CDTSpecial Weather StatementDDCHaskell30 min
Aug 27, 11:24 PM CDTSpecial Weather StatementDDCHaskell36 min
Aug 28, 12:23 AM CDTSpecial Weather StatementDDCKearny, Scott37 min
Aug 28, 12:41 AM CDTFlash Flood WarningDDCNess, Trego3 hr
Aug 28, 12:52 AM CDTSpecial Weather StatementDDCFinney23 min
Aug 28, 1:16 AM CDTSpecial Weather StatementDDCGray29 min
Aug 28, 1:19 AM CDTSpecial Weather StatementDDCClark26 min
Aug 28, 1:34 AM CDTFlash Flood WarningDDCPawnee, Stafford3 hr
Aug 28, 1:36 AM CDTSpecial Weather StatementDDCComanche24 min
Aug 28, 2:53 AM CDTFlood WatchDDCBarber, Clark, Comanche, Edwards, Kiowa, Pratt and 1 more7 hr
Aug 28, 7:53 AM CDTDense Fog AdvisoryDDCEllis, Ford, Gray, Hodgeman, Ness, Rush104 min
Aug 28, 10:36 AM CDTAreal Flood WarningDDCClark, Comanche5 hr

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.